MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGTOME RX 39; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION JAGTOME RX 39; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00573080
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923); Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a jagtome rx 39 was being prepared for use in the papilla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on december 7, 2023.During preparation, when the packaging of the device was opened, it was noticed that the plastic catheter was split, and the cutting wire anchor was dislodged.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a051201 captures the reportable event of wire anchor dislodged.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a051201 captures the reportable event of wire anchor dislodged.Block h10: the returned jagtome rx 39 was analyzed, and a visual evaluation noted that the device was in good condition.The preloaded guidewire was also returned, and it was noted that the distal tip of the guidewire was popping out of the rapid exchange channel.The device was observed under magnification, and the cutting wire was kinked.Additionally, the distal tip of the guidewire was detached, and the tip of the guidewire (pebax) was physically damaged with what appeared to be tear marks.No other problems with the device were noted.The reported event of wire/anchor dislodged was not confirmed.Upon analysis, it was found that the tip and the anchor of the returned device were in good condition.However, the cutting wire of the device was kinked, the tip (pebax) of the returned guidewire was physically damaged and the distal tip of the guidewire was detached.These device conditions could have occurred during manipulation of the device.Attempts made by the physician to place the tip inside the tome and/or the force applied to the device during preparation/unpacking of the device could have led to the observed damages.Based on all gathered information, the most probable root cause is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a jagtome rx 39 was being prepared for use in the papilla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During preparation, when the packaging of the device was opened, it was noticed that the plastic catheter was split, and the cutting wire anchor was dislodged.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.

Brand Name
JAGTOME RX 39
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18423624
Report Number3005099803-2023-06875
Device Sequence Number8109201
Product Code KNS
UDI-Device Identifier08714729776642
UDI-Public08714729776642
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2026
Device Model NumberM00573080
Device Catalogue Number7308
Device Lot Number0031850777
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2023
Supplement Date Received by Manufacturer01/26/2024
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date02/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown